MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC BALL HEX SCREWDRIVER 8MM FOR TI FEMORAL NAILS; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC BALL HEX SCREWDRIVER 8MM FOR TI FEMORAL NAILS; SCREWDRIVERS
Catalog Number 357.515
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no known reported patient involvement associated with the complained event.Unknown when device malfunctioned.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.A review of the device history records has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported on (b)(6) 2018, that the handle of the following screwdrivers; (2) ball hex screwdriver, (2) flexible hexagonal screwdriver, screwdriver t25 l380, stardrive screwdriver t25, hammer (2) and slide hammer for hammer guide (2) leaves an oily deposit in the bottom of the boxes.The sterilization equine had the screwdrivers cleaned alone and pack them into individual bags.The oily stains are reappeared in a few hours.No patient consequence reported.This complaint involves ten (10) devices.This report is 7 of 10 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: review was completed.Part # 357.515.Synthes lot # 7272486.Supplier lot # na.Release to warehouse date: 27feb2013.Manufactured by (b)(4).No ncr's were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Dhr review was completed.Part # 357.515, synthes lot#: 7272486, supplier lot#: na, release to warehouse date: 27feb2013, manufactured by synthes jennersville, no ncr's were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Customer quality conducted an investigation of the returned device.Investigation flow: damage-visual appearance not as expected: device inspection: the returned device was examined and slight wear appeared on shaft and handle of the device.The handle is discolored and faded, with wear around the edges.The worn condition observed resulted in slight fading of etch on the handle.No other issues were observed.No residue was present on the device.Does received condition agree with the complaint description? no, device has signs of wear in the form of discoloration, worn edges and faded etch.Was the complaint condition confirmed? yes.Conclusion: although no residue was present on the device, the complaint condition was confirmed as the device was returned with a worn and discolored handle.After a visual inspection per guidance provided in document, it is determined that the reusable instrument is worn from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
BALL HEX SCREWDRIVER 8MM FOR TI FEMORAL NAILS
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7879014
Report Number2939274-2018-53788
Device Sequence Number186683
Product Code HXX
UDI-Device Identifier10886982196408
UDI-Public(01)10886982196408
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number357.515
Device Lot Number7272486
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2018
Initial Date Received by Manufacturer 08/28/2018
Supplement Date Received by Manufacturer10/10/2018
11/20/2018
Initial Report FDA Received Date09/14/2018
Supplement Report FDA Received Date10/10/2018
11/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1